Florida, 2004Damaging Winds in Florida, October 15, 2004
October 15, 2004 · NWS MLB · 2 events in 1 county or zone
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Oct 15, 8:40 AM EST, 1 hour 27 minutes earlier.
Area forecast discussion, Oct 15, 8:40 AM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
940 AM EDT FRI OCT 15 2004
.DISCUSSION...
...STRONG COLD FRONT PUSHING THROUGH FLORIDA...
CURRENTLY...
A LARGE LOW PRESSURE SYSTEM CENTERED OVER THE GREAT LAKES REGION IS
BEING FED BY A +100KT H25 DIGGING JET THAT EXTENDS FROM THE LWR MS
VALLEY INTO THE PAC NW. THESE TWO WX FEATURES ARE CRANKING A STRONG
COLD FRONT THROUGH FL. AS OF MID MORNING...THE FRONT EXTENDED FROM
THE SW GOMEX...ACROSS THE FL BIG BEND...INTO THE MID ATLC. A SQUALL
LINE AHEAD OF THE FRONT EXTENDED FROM JUST N OF TAMPA TO ST.
AUGUSTINE.
THE FRONT WILL PLOW THROUGH THE REMAINDER OF FL TODAY AND SHOULD BE
OFF THE ERN SEABOARD NO LATER THAN THIS EVENING. ZONE UPDATE WILL
PRIMARILY FOCUS ON THE TIMING OF THE SQUALL LINE AS WELL AS THE
CLEARING LINE BEHIND THE FRONT.
&&
.MARINE...
SCA CONDITIONS IN PLACE WITH BUOYS010/012 MEASURING S/SW WINDS
20KTS. SEAS AOB 5FT DUE TO THE OFFSHORE WIND COMPONENT...BUT AVG
WV PDS BLO 4SEC ARE MAKING THE OPEN ATLC WATERS MUCH MORE
TREACHOROUS THAN THE WAVE HEIGHTS ALONE WOULD IMPLY. WILL MAKE
MINOR ADJUSTMETS TO THE 1ST PD WIND DIRECTION...NO OTHER CHANGES
NECESSARY.
&&
.FIRE WEATHER...DRIER AIR BEHIND THE FRONT SHOULD ALLOW AFTERNOON
LOW RH VALUES TO DROP INTO THE 40-45 PERCENT RANGE NEXT FEW DAYS.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
...SMALL CRAFT ADVISORY FLAGLER BEACH TO JUPITER INLET.
...FLOOD WARNING MIDDLE ST JOHNS RIVER BASIN.
&&
SHORT TERM...LASCODY
LONG TERM....BRAGAW
Hazardous weather outlook, Oct 15, 3:50 AM EST, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
450 AM EDT FRI OCT 15 2004
AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
151930-
COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE-
COCOA BEACH TO JUPITER INLET OUT TO 20 NM-
FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE-
FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE-
450 AM EDT FRI OCT 15 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT...
...THUNDERSTORM IMPACT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE NORTHERN
PENINSULA THIS MORNING AND TOWARD THE SOUTHERN HALF OF THE FLORIDA
PENINSULA THIS AFTERNOON AHEAD OF A COLD FRONT. A FEW OF THE
STRONGER STORMS MAY CONTAIN WIND GUSTS TO 45 MPH AND OCCASIONAL
CLOUD TO GROUND LIGHTNING STRIKES. DRIER AIR WILL MOVE INTO THE
AREA BEHIND THE FRONT DURING THE LATE AFTERNOON AND EVENING ENDING
THE THUNDERSTORM THREAT.
...MARINE THUNDERSTORM GUST IMPACT...
A FEW STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 34 KNOTS AS THEY
MOVE NORTHEAST AT 45 MPH.
...WIND AND SEA IMPACT...
WINDS WILL INCREASE TO NEAR 20 KNOTS FROM THE SOUTHWEST BY LATE
MORNING AND BECOME WEST AT 20 KNOTS AND GUSTY THIS AFTERNOON. SEAS
WILL BUILD TO AROUND 6 FEET OFFSHORE BY LATE AFTERNOON. A SMALL
CRAFT ADVISORY IS IN EFFECT.
...RIVER FLOOD IMPACT...
THE MIDDLE SAINT JOHNS RIVER BASIN CONTINUES ABOVE FLOOD STAGE WITH
A SLIGHT FALL IN THE RIVER LEVEL EXPECTED THROUGH EARLY NEXT WEEK.
THE RIVER WILL REMAIN ABOVE FLOOD STAGE HOWEVER WITH ONLY A GRADUAL
DECREASE IN THE WATER LEVEL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
VOLKMER
In the hours before
Special weather statement, Oct 15, 9:57 AM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1057 AM EDT FRI OCT 15 2004
FLZ045-046-053-151545-
ORANGE-OSCEOLA-SEMINOLE-
1057 AM EDT FRI OCT 15 2004
...LINE OF SHOWERS WITH A FEW STRONG STORMS MOVING ACROSS THE
INTERSTATE 4 CORRIDOR FROM SANFORD TO ORLANDO AND DISNEY...
AT 1055 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS WITH A FEW EMBEDDED STORMS CAPABLE OF PRODUCING
STRONG WIND GUSTS FROM APOPKA TO DISNEY WORLD...MOVING EAST AT 30 TO
35 MPH.
THE INTERSTATE 4 CORRIDOR BETWEEN SANFORD...ORLANDO AND DISNEY WORLD
CAN EXPECT A BRIEF PERIOD OF VERY HEAVY RAINFALL...STRONG GUSTY
WINDS TO 45 MPH AND OCCASIONAL LIGHTNING STRIKES THROUGH 1145 AM.
RL
Thunderstorm Wind, Orange
- When
- October 15, 10:07 AM EST
- Where
- Orange County, Orlando Executive Ar
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $30,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 28.550, -81.333
A thunderstorm wind gust to 53 knots (61 MPH) was reported at Orlando Executive Airport. One airplane was overturned and two others were damaged.
Thunderstorm Wind, Orange
- When
- October 15, 10:35 AM EST
- Where
- Orange County, Orlando
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 28.550, -81.367
A thunderstorm wind gust overturned a vehicle in a driveway in the Lake Underhill area of Orlando.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Kentucky, October 15, 2004$50,000 · F1 · 1 event
- Storm Surge in New Jersey, October 15, 20048 events
- Storm Surge in Delaware, October 15, 20042 events
- Marine Thunderstorm Wind in Gulf of Mexico, October 15, 20041 event
- Marine Thunderstorm Wind in Gulf of Mexico, October 15, 20041 event
- Marine Thunderstorm Wind in Gulf of Mexico, October 15, 20041 event
- Marine Thunderstorm Wind in Gulf of Mexico, October 15, 20041 event
- Damaging Wind in North Carolina, October 15, 2004$5,000 · 52 kt wind · 1 event
- Flash Flood in Hawaii, October 15, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5427108, 5427109.